3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Support Groups > 100 lb. Club

hormones and weight loss?

Reply
 
Thread Tools
Old 06-29-2008, 11:55 AM   #1
On my way
 
mescelestus's Avatar
 
Join Date: Jun 2008
Location: Brooklyn N.Y.
Posts: 510

S/C/G: 262/210/159

Height: 5'2"

Default hormones and weight loss?

i know that weight loss, and your weight in general can effect your hormones but i do have a question. i am on the pill, and i have been for 2 years...i have never experienced any spotting or bleeding in between periods... however the past couple of days i have been getting very light spotting, but my period isn't due until thursday! do you think it could be related to weight loss ans exercise? (i have lost 12 pounds in just over 2 weeks). any knowledge on the subject would be greatly appreciated, thanks!
mescelestus is offline   Reply With Quote
Old 06-29-2008, 01:11 PM   #2
Senior Member
 
Lyn2007's Avatar
 
Join Date: Aug 2007
Posts: 2,418

S/C/G: 278/see ticker/168

Height: 5'6"

Default

Well, I will tell you this. For the last many years, my cycles have gotten further and further apart. I just assumed it was my "normal" or part of being in my 30s. My cycles were regular but every 32-35 days. At my heaviest they were 38-40 days apart. After I lost a bunch of weight, the cycles got closer and closer together. 32-35 again, and then 30, and now 28. I think being very overweight screws up your hormones and cycles for sure.
__________________
Lyn
Lost 103 pounds, regained 60+, taking it off again.
My Blog:
www.escapefromobesity.net
*Never Give Up!*
Lyn2007 is offline   Reply With Quote
Old 06-29-2008, 01:23 PM   #3
On my way
 
mescelestus's Avatar
 
Join Date: Jun 2008
Location: Brooklyn N.Y.
Posts: 510

S/C/G: 262/210/159

Height: 5'2"

Default

i understand that, but on the pill, my cycles have been very regular every 27-29 days...so i am slightly alarmed. your information was helpful though, thank you!
mescelestus is offline   Reply With Quote
Old 06-29-2008, 01:25 PM   #4
Senior Member
 
Join Date: Jan 2008
Location: The Deep South
Posts: 4,445

S/C/G: 237/165.8/130

Height: 5'4"

Default

I think it's pretty normal. Changing body weight can affect how the hormones in your pills work with your body.

If you're really concerned, you could probably call your doctor and talk tot he nurse practitioner. I suspect, though, they'd tell you that spotting is normal on the pill - even if you've never had it previously - and that you don't need to worry unless it becomes a flow.

(Disclaimer: I'm not a doctor or a nurse or any kind of medical professional - nor do I play one on TV! ).

.
PhotoChick is offline   Reply With Quote
Old 06-29-2008, 01:37 PM   #5
On my way
 
mescelestus's Avatar
 
Join Date: Jun 2008
Location: Brooklyn N.Y.
Posts: 510

S/C/G: 262/210/159

Height: 5'2"

Default

thank you, that probably is an accurate explaination, i just wanted a second opinion.
mescelestus is offline   Reply With Quote
Old 06-29-2008, 01:47 PM   #6
Senior Member
 
JulieJ08's Avatar
 
Join Date: Apr 2008
Location: California
Posts: 7,097

S/C/G: 197/135/?

Height: 5'7"

Default

With weight loss (and exercise, better sleep, regular & better eating), my periods have become lighter and much less painful, but I haven't had any spotting in between, and I'm not on the pill. I will say I have seen many similar threads and many, many people have had their periods affected by their weight loss and changes in eating & exercise habits - I think more have said they got lighter and closer together, but others have had other effects. Of course, you should definitely discuss any concerning menstrual changes with your doctor, but I just wanted to say you're not alone in seeing changes.
__________________
Started 4/14/08 LINK TO PROGRESS PICS 1/1/2009
"It is impossible to live pleasurably without living wisely, well, and justly, and it is impossible to live wisely, well, and justly without living pleasurably" Epicurus
JulieJ08 is offline   Reply With Quote
Old 06-29-2008, 02:45 PM   #7
On my way
 
mescelestus's Avatar
 
Join Date: Jun 2008
Location: Brooklyn N.Y.
Posts: 510

S/C/G: 262/210/159

Height: 5'2"

Default

thank you, i think i'll do a thread search on that!
mescelestus is offline   Reply With Quote
Old 06-30-2008, 08:49 AM   #8
Former Quitter
 
GirlyGirlSebas's Avatar
 
Join Date: Nov 2006
Location: Atlanta
Posts: 5,500

S/C/G: 310/310/180

Height: 5'7

Default

We store a form of estrogen in our fat cells. When we lose weight, that extra estrogen is dumped into our system. This can cause TOM like symptoms and mild disruptions with any hormone therapy. I do recommend checking with your doctor as there can be many reasons for spotting.
__________________
- Rhonda

"Live the life you've always imagined." Henry David Thoreau


GirlyGirlSebas is offline   Reply With Quote
Old 06-30-2008, 02:27 PM   #9
On my way
 
mescelestus's Avatar
 
Join Date: Jun 2008
Location: Brooklyn N.Y.
Posts: 510

S/C/G: 262/210/159

Height: 5'2"

Default

that is what i think too, i'm going to call my gyn tomorrow. thank you.
mescelestus is offline   Reply With Quote
Old 06-30-2008, 03:07 PM   #10
FB
01.01.08
 
Join Date: Feb 2006
Posts: 1,516

Default

I've spotted mid-cycle every single month since losing weight. Both the doctor and the ob-gyn claim it's from the weight loss, normal and not to worry. Of course you'll want to check with your own doctor ASAP, but my experience may reassure you in the meantime.
FB is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 03:13 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2